Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 18, NWS Medford, OR

March 27, 2006Curry County, Oregon

NWS Medford, OR issued this high wind warning at Mar 27, 2006, 6:37 PM PST for Curry County, Oregon. It took effect at Mar 27, 2006, 9:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 6:37 PM PST (02:37 UTC)
In effect from
Mar 27, 2006, 9:00 PM PST
Expired
Mar 28, 2006, 2:13 AM PST
In force
5 hr
Issued by
NWS Medford, OR

County Curry County, OR

The radar

The Medford radar (KMAX), 130 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 280237
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
637 PM PST MON MAR 27 2006

ORZ022-281100-
/O.NEW.KMFR.HW.W.0018.060328T0500Z-060328T1100Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
637 PM PST MON MAR 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING FOR THE EXTREME SOUTH OREGON COAST...WHICH IS IN EFFECT UNTIL
3 AM PST TUESDAY.

A STRONG AND COMPACT LOW PRESSURE CENTER WEST OF THE CALIFORNIA
OREGON BORDER IS RAPIDLY DEEPENING AS IT MOVES TOWARD THE
COAST...RESULTING IN WINDS INCREASING TO 40 TO 50 MPH WITH
OCCASIONAL GUSTS TO 65 MPH. THE OREGON COAST SOUTH OF CAPE BLANCO
WILL RECIEVE THE BRUNT OF THESE WINDS LATER THIS EVENING AS THE
LOW PASSES NORTH THROUGH THE WATERS. THE LOW WILL DIMINISH IN
INTENSITY LATE TONIGHT WHILE WINDS ABATE TO 20 TO 30 MPH.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

$$

CAZ081-281245-
/O.CON.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
637 PM PST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

SOUTHEAST WINDS 30 TO 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON
INTO THE EVENING WITH OCCASIONAL GUSTS TO 50 MPH. THE STRONGEST
WINDS WILL OCCUR NEAR WEED. WINDS ARE EXPECTED TO SHIFT TO SOUTH
AND SOUTHWEST AROUND MIDNIGHT WITH SPEEDS DECREASING TO 10 TO
20 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ026-281245-
/O.CON.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
637 PM PST MON MAR 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

SOUTH WINDS 20 TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON
IN THE ROGUE VALLEY AND CONTINUE THROUGH TONIGHT. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KMFR 281013
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 AM PST TUE MAR 28 2006


ORZ022-281115-
/O.CAN.KMFR.HW.W.0018.000000T0000Z-060328T1100Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
213 AM PST TUE MAR 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG
WINDS IS MOVING NORTHWEST AWAY FROM THE COAST AND WINDS WILL
DECREASE FURTHER THIS MORNING.

$$

CAZ081-ORZ026-281115-
/O.CAN.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...MEDFORD...ASHLAND
213 AM PST TUE MAR 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG
WINDS IS MOVING NORTHWEST AWAY FROM THE AREA AND WINDS WILL DECREASE
FURTHER THIS MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:00 PM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 27, 3:00 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON MAR 27 2006

.DISCUSSION...
SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED TROUGH IS MOVING INTO
NORTHERN CALIFORNIA. THE SURFACE LOW PRESSURE IS MOVING INTO THE
COASTAL WATERS OF NORTHERN CALIFORNIA. GUSTY WINDS HAVE SURFACED IN
THE SHASTA VALLEY AND WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES
ACROSS THE CASCADES LATE MORNING TUESDAY. WINDS ARE INCREASING IN
THE ROGUE VALLEY AS INVERSION HAS FINALLY LIFTED. EXPECT GUSTY WINDS
TO SURFACE ALONG WITH THE FRONT AS IT MOVES THROUGH THE ROGUE VALLEY
THIS EVENING. THE FRONT WILL ALSO BRING UP WINDS IN SOUTHERN OREGON
COAST TONIGHT. SOUTHERLY UPSLOPE FLOW IS FAVORABLE FOR OROGRAPHIC
SNOW FOR MT SHASTA AND SOUTHERN SISKIYOU COUNTY AND A HEAVY SNOW
WARNING CONTINUES. SNOW LEVEL WILL BE HIGH AT THE BEGINNING BUT
GRADUALLY LOWERS TOWARD MORNING. ONE AREA OF CONCERN IS JOSEPHINE
COUNTY ESPECIALLY THE ILLINOIS VALLEY WHERE SNOW LEVEL COULD DROP TO
2000 FEET AND LOCALLY DOWN TO 1500 FEET. HAVE ISSUED A SNOW ADVISORY
FOR THAT AREA FROM LATE TONIGHT TO MID MORNING TUESDAY. THE MAIN
UPPER TROUGH IS SLOW TO MOVE ACROSS THE FORECAST AREA AND WE WILL
SEE CONTINUING SHOWERS THROUGH WEDNESDAY. BRIEF DRYING IS EXPECTED
ON THURSDAY.

EXTENDED...PROGRESSIVE LONG WAVE PATTERN CONTINUES IN THE EXTENDED
WITH THE NEXT FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS ON FRIDAY.
BOTH THE GFS AND ECMWF HAVE NOT BEEN VERY CONSISTENT ON TIMING BUT
BOTH INDICATE A SERIES OF TROUGH MOVING ACROSS EARLY NEXT WEEK. WILL
LEAN TOWARD SPRING CLIMATOLOGY WITH CHANCE POPS THROUGH THE EXTENDED.

&&

.AVIATION...VFR CIGS/VSBYS UNDER HIGH PRESSURE THIS EVENING. MVFR
CIGS AND VSBYS DEVELOPING TONIGHT IN RAIN AND SNOW WITH AREAS OF
IFR...MOSTLY OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE
SOUTHERN OREGON COAST. GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED FROM
KMFR-KMHS THROUGH LATE THIS EVENING.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY...JACKSON COUNTY 4 PM MON THROUGH 10 AM TUE.
     SNOW ADVISORY TONGT...JOSEPHINE AND EASTERN CURRY COUNTY ABOVE
2000
     FT
CA...WINTER STORM WARNING...MT SHASTA AREA AND WESTERN SISKIYOU CO
     4 PM MON THROUGH 4 AM TUE ABOVE 4500 FEET.
     HEAVY SNOW WARNING...MT SHASTA AREAS AND WESTERN SISKIYOU CO
     4 AM TUE THROUGH 4 PM TUE ABOVE 3500 FEET.
     WIND ADVISORY...SHASTA VALLEY NOW THROUGH 10 AM TUE.

FB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 27, 5:03 AM PST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
503 AM PST MON MAR 27 2006

CAZ080-082-280330-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
503 AM PST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH
MIDNIGHT. SNOW WILL DEVELOP EARLY THIS EVENING ABOVE 4500 FEET.
SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WARNING WILL CONTINUE UNTIL 4 PM TUESDAY. 6 TO 10
INCHES OF SNOW IS EXPECTED BY EARLY TUESDAY MORNING WITH AN
ADDITIONAL 4 TO 8 INCHES DURING THE DAY TUESDAY. SNOW LEVEL
WILL FALL TO 3500 FEET DURING THE DAY TUESDAY, THEN TO 3000 FEET
TUESDAY NIGHT, BUT BY THEN SNOWFALL RATES WILL DIMINISH. SEE
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-ORZ026-280330-
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
503 AM PST MON MAR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH
TONIGHT. AN INCOMING STORM EVENT WILL CAUSE SOUTHEAST WINDS TO
INCREASE TO 30 TO 40 MPH THIS AFTERNOON AND TONIGHT FOR SISKIYOU
COUNTY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. EXPECT SOUTH
WINDS OF 20 TO 30 MPH IN THE ROUGE VALLEY THIS AFTERNOON AND
TONIGHT. WINDS WILL MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY WILL CONTINUE UNTIL 10 AM TUESDAY. SEE STATEMENT
FOR MORE DETAILS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA
CAUTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PETRUCELLI

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.